View Complete Reference

Janvresse, E and de la Rue, T (2004)

From Uniform Distributions to Benford’s Law

Journal of Applied Probability 41(4), pp. 1203-1210.

ISSN/ISBN: 0021-9002 DOI: Not available at this time.

Abstract: We provide a new, probabilistic explanation for the appearance of Benford's law in everyday-life numbers, by showing that it arises naturally when we consider mixtures of uniform distributions. Then we connect our result to a result of Flehinger, for which we provide a shorter proof, and the speed of convergence.

@article{, title={From uniform distributions to Benford's law}, author={Janvresse, {\'E}lise and De la Rue, Thierry and others}, journal={Journal of Applied Probability}, volume={41}, number={4}, pages={1203--1210}, year={2004}, publisher={Applied Probability Trust}, ISSN={0021-9002}, }

Reference Type: Journal Article

Subject Area(s): Analysis, Probability Theory